This past summer, my daughter was diagnosed with ulcerative colitis. She was admitted to the hospital this past July (2014), when she received her diagnosis, along with C. diff, for which she was given a strong anti-biotic. She's been on steroids ever since her hospitalization and it's caused skin rashes to her legs, extreme appetite/weight gain, mood swings, foggy thinking, fatigue. As of this date, (9-17-14),she still suffers from severe constipation, bloating, diarrhea, rectal bleeding, abdominal pain. And, her diet only consists of pasta and tomato sauce, steamed broccoli and zuccini, shrimp, bananas, peanut butter, processed potato starches, crackers. One of her doctors told her to stay away from raw fruits and vegetables, which prior to July, was her main diet as a vegetarian. She used to eat predominately raw, organic produce and was an avid runner before this past July, never indulging in any of the processed foods she now eats.
Her new doctor is now advising her to have the Remicade therapy and she and I are both very, very afraid of this.
Can you suggest anything that might help her, other than the Remicade? She wants so badly to get off of the steroids, as well.
Thank you for your help and for offering alternatives to such aggressive and dangerous medical practices. I can only pray that she stays patient long enough to find answers to what's causing her symptoms. I look forward to hearing from you.